Skip to main content
  • Saved

made a Post

A 43-year-old man presents to his primary care physician complaining of worsening diarrhea, abdominal pain, and blood in his stool. His medical history is unremarkable, except for the fact that he had metastatic melanoma and relates that he is “on chemo.”

The PCP ordered a complete blood count with differential and comprehensive metabolic panel. A stool sample was obtained and checked. All lab results were within normal ranges, and the stool sample was negative.

The PCP referred the patient to a gastroenterologist and emailed his oncologist with an update on the patient.

The gastroenterologist prescribed anti-diarrheal medication. However, the diarrhea continued, and a colonoscopy was performed that suggested immune-mediated colitis. By then, the patient had suffered from immune-mediated colitis for over six months.

Did the patient misunderstand his treatment as “chemo?”

What can we, as a patient’s PCP, do to avoid delay in treatment of adverse events potentially caused by immuno-oncology treatments?

Sign In or Register Today to Access This Content